A 65-year-old with non-small cell lung cancer developed autoimmune haemolytic anaemia while receiving pembrolizumab containing chemoimmunotherapy. Initially thought to be due to pembrolizumab induced haemolysis, he was treated with steroids, and pembrolizumab was held. Haemolysis was refractory to steroids and blood was observed to agglutinate in cold room temperatures. Cold agglutinins in high titre and monoclonal serum IgM kappa protein were detected. Bone marrow biopsy showed marginal zone lymphoma confirming low grade B-cell lymphoma causing cold agglutinin disease. B-cell depletion by rituximab stopped haemolysis, and pembrolizumab was safely continued for lung cancer.
- haematology (incl blood transfusion)
- lung cancer (oncology)
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.